Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS Cheyenne, WY

August 3, 2000Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 3, 2000, 4:11 PM MDT for Laramie County, Wyoming. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 3, 2000, 4:11 PM MDT (22:11 UTC)
Expired
Aug 3, 2000, 4:30 PM MDT
In force
19 min
Issued by
NWS Cheyenne, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Laramie County, WY

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2000-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2000-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-503 J/kg
Mixed-layer LCL
1983 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WUUS55 KCYS 032211
SVRCYS
WYC021-032230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT THU AUG 3 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING

* UNTIL 430 PM MDT

* AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF ALBIN...OR ABOUT 34 MILES
  NORTHWEST OF KIMBALL...MOVING EAST AT 20 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4156 10445 4141 10426 4136 10406 4157 10409

DAUGHERTY
WCJIN-WYSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:35 PM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 3, 1:35 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
135 PM MDT THU AUG 3 2000

CHC OF TSTMS AND THEIR INTENSITY REMAIN THE SHORT TERM CONCERN IN
THE FORECAST PACKAGE.  HAD ONE CELL IN THE SOUTHERN LARAMIE VALLEY
WHICH SHOWED SOME DECENT REFLECTIVITY...THOUGH IT WEAKENED
CONSIDERABLY IN LESS THAN 30 MINS.  NICER LOOKING CELL UP IN RIW CWA.
WOULD EXPECTED THE TREND TO BE FOR INCREASED AREAL COVERAGE AND
INTENSITY THROUGH THE AFTERNOON...WITH ENOUGH DIRECTIONAL SHEAR
TO SUPPORT SOME SVR E OF THE LAR RANGE INTO THE EVE. WARM TEMPS ALF
AND PRETTY MINIMAL SPEED SHEAR WILL BE WORKING TO LIMIT SVR
COVERAGE.

ANOTHER QUESTION REMAINS THE CHC OF TSTMS ON FRI.  FWC THE ONLY
MODEL WHICH INCREASES POPS OVER TODAY. WV IMGRY SHWS AN UPR LVL
CIRCULATION OVER NV...WHICH STARTED OFF THE COAST OF THE BAJA
PENINSULA.  WITH THIS FEATURE RIDING UP THE W SIDE OF THE UPR HI...
AND LIKELY TO TURN E ONCE IT TOPS THE UPPER HI...THERE MAY INDEED BE
ENOUGH UPPER SUPPORT FOR SCATTERED SHOWERS AND THUNDERSTORMS. LAYER
RH PROGS FROM EACH MODEL SHOWING SOME DECREASE ON FRI SO DONT PLAN TO
PLAY UP CHANCES TOO MUCH.

TEMPS PRETTY CLOSE TO GOING VALUES THROUGH FRI NIGHT.  THINK THE
WARMER FAN/FMR BETTER ON SAT GIVEN THE RIDGE STILL IN PLACE WITH LESS
RH/FEWER TSTMS.

.EXTENDED DISCUSSION...
TREND OF A THREAT OF OF MAINLY LT DAY SHWRS IN TSTMS IN THE SHORT
TERM FCST CARRIES OVR ON SUN AND MON.  LO LVL ERLY FLW AND A LESS
AMPLIFIED WRLY FLW ALFT...ALLOWING SVRL SHRTWV TROFS TO MOV ACRS THE
AREA...WILL PERSIST ON SUN AND MON.  NEW MRF IS SIM TO THE LATEST
NOGAPS IN DEPICTING A LESS AMPLIFIED PATTERN AND RIDGING OVR THE
PLNS THAN THE PREV MRF RUN.  SIG SHRTWV TROF MOVG ACRS SRN CAN IS
FASTER ON THE NEW MRF THAN PREV RUN AND WILL PUSH A PRBL DRY CDFNT
THRU OUR AREA TUE NGT.  MOST OF THE ENERGY AND MSTR WILL REMAIN TO
OUR TUE THRU WED...WITH RDG REBUILDING TO OUR W WED NGT AND THU.
NEW MDLS KEEP THE CWA DRY TUE THRU THU AND FOR NOW THIS LOOKS FINE.
TEMPS WILL ALSO BE COOLER BHND THE FROPA FOR WED AND THU.

.CYS...
WY...NONE.
NE...NONE.

BANN/STARK

In the hours before

Special weather statement, Aug 3, 10:42 AM MDT, 5 hours 29 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-031900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1042 AM MDT THU AUG 3 2000

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING
ESPECIALLY EAST OF THE LARAMIE RANGE.

.DISCUSSION...AN UPPER LEVEL DISTURBANCE OVER NORTHEAST UTAH AND
SOUTHWEST WYOMING LATE THIS MORNING WILL MOVE EAST ACROSS SOUTHERN
WYOMING DURING THE DAY.  THIS SHOULD HELP TRIGGER SCATTERED
THUNDERSTORMS OVER SOUTHEAST WYOMING DURING THE EARLY AFTERNOON.
THUNDERSTORMS WILL THEN SPREAD INTO THE WESTERN NEBRASKA PANHANDLE
BY LATE AFTERNOON.  SOME STORMS OVER SOUTHEAST WYOMING...MAINLY EAST
OF THE LARAMIE RANGE...AND ACROSS THE WESTERN NEBRASKA PANHANDLE
WILL BE CAPABLE OF PRODUCING STRONG WINDS...HAIL AND LOCALLY HEAVY
RAIN.  FURTHER WEST...THUNDERSTORMS WILL GENERALLY BE WEAKER BUT
THEY WILL STILL BE CAPABLE OF PRODUCING LOCALLY STRONG AND GUSTY
WINDS.

BAlNN
WCJIN-WYSE-WYNE
Local storm report, Aug 3, 3:25 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
325 PM MDT THU AUG 3 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    CHEYENNE                  WY   59 MPH TSTM WIND GUST
08/03/00   LARAMIE                        CYS ASOS

0243 PM    7 NE CHEYENNE             WY   60 MPH TSTM WIND GUST
08/03/00   LARAMIE

GRIFFITH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:30 PM MDTSevere Thunderstorm WarningCYSLaramie45 min
Aug 3, 2:40 PM MDTSevere Thunderstorm WarningCYSLaramie50 min
Aug 3, 3:53 PM MDTSevere Thunderstorm WarningCYSPlatte52 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.